Jeffrey Hatley


Assistant Professor
Department of Mathematics
Union College

Curriculum Vitae

  • Education

  • Employment

    • Union College, Schenectady, NY
      • Assistant Professor, September 2018 - Present
      • Visiting Assistant Professor, September 2015 - August 2018
  • Publications

    • [9] Groups of generalized G-type and applications to torsion subgroups of rational elliptic curves over infinite extensions of Q (with with Harris B. Daniels and Maarten Derickx), Transactions of the London Mathematical Society, Vol. 6, No. 1 (2019), 22-52. PDF, Magma Code
    • [8] Comparing anticyclotomic Selmer groups of positive coranks for congruent modular forms (with Antonio Lei), to appear in Mathematical Research Letters. PDF
    • [7] Arithmetic properties of signed Selmer groups at nonordinary primes (with Antonio Lei), Annales de l'Institut Fourier, Vol. 69, No. 3 (2019), 1259-1294. PDF
    • [6] Rank parity for congruent supersingular elliptic curves, Proceedings of the AMS, Vol. 145 (2017), 3775-3786. PDF
    • [5] Modular forms of arbitrary even weight with no exceptional primes, Journal of Number Theory, Vol. 166 (2016), 158-165. PDF
    • [4] Elliptic curves with maximally disjoint division fields (with Harris B. Daniels and James Ricci), Acta Arithmetica, Vol. 175, No. 3 (2016), 211-223. PDF
    • [3] Obstruction criteria for modular deformation problems, International Journal of Number Theory, Vol. 12, No. 1 (2016), 273-285. PDF
    • [2] The Probability of Relatively Prime Polynomials in Zpk[x] (with Thomas R. Hagedorn), Involve, a Journal of Mathematics, Vol. 3, No. 2 (2010), 223-232. PDF
    • [1] Numerical Evidence on the Uniform Distribution of Power Residues for Elliptic Curves (with Amanda Hittson), Involve, a Journal of Mathematics, Vol. 2, No. 3 (2009), 305-321. PDF
  • Teaching Experience

  • Recent Invited Talks

    • "Variation of arithmetic invariants in families," Front Range Number Theory Day (CU Boulder), April 27, 2019.
    • "Torsion subgroups of rational elliptic curves over infinite extensions," AMS Sectional Meeting Special Session on Algebraic Number Theory (Hartford CT), April 14, 2019.
    • "Anticyclotomic Iwasawa Theory in the Positive Rank Setting", Cornell University Number Theory Seminar, November 16, 2018.
    • "Heads or tails? Coin-flipping with elementary number theory," MAA Session on Innovative Teaching Practices in Number Theory, Joint Math Meetings 2018.
    • "Anticyclotomic Iwasawa theory in the positive corank case," Five College Number Theory Seminar, December 5, 2017
    • "Rank parity in families of nonordinary modular forms," University of Connecticut Algebra Seminar, November 1, 2017
    • "Unobstructed Modular Deformation Theory," Université Laval séminaire d'algèbre et de géométrie gradué, March 7, 2016
    • "Pairs of Elliptic Curves with Large Galois Image," Five College Number Theory Seminar, February 9, 2016.
  • Recent Contributed Talks

    • "Torsion subgroups of rational elliptic curves over infinite extensions," CNTA XV at Université Laval, July 11, 2018.
    • "Comparing Selmer groups of positive corank," CTNT 2018 at the University of Connecticut Storrs, June 1, 2018.
    • "Comparing Selmer groups of positive corank," Upstate New York Number Theory Conference, April 29, 2018.
    • "Comparing anticyclotomic Selmer groups of positive coranks for congruent modular forms," AMS Session on Number Theory I, Joint Math Meetings 2018.
    • "Rank parity for congruent modular forms," Upstate New York Number Theory Conference, May 6, 2017
    • "Arithmetic properties of signed Selmer groups at nonordinary primes," Joint Math Meetings 2017
    • "Rank parity for congruent supersingular elliptic curves," Conférence de Théorie des Nombres Québec-Maine, October 8, 2016
    • "Elliptic curves with maximally disjoint division fields," Maine-Québec Number Theory Conference, October 3, 2015
  • Grants awarded

    • 2019-2022 NSF Collaborative grant. DMS-1901866 Upstate New York Number Theory Conference (collaborative with Ravi Ramakrishna and Doug Haessig)
  • Professional Service

    • Referee for Proceedings of the London Mathematical Society, the International Journal of Number Theory, and American Mathematical Monthly
    • Author of Mathematical Reviews for MathSciNet
  • Departmental Service

    • Admissions co-liason (Fall 2018 - present)
    • Graduate school liason, Union College (Fall 2015 - Spring 2018)
    • REU liason, Union College (Fall 2015 - Present)
    • Departmental website co-editor (Winter 2019- Present)
    • Co-organizer of the 2016 and 2019 Union College Math Conferences
    • Co-organizer for Student Seminar, Union College (Winter-Spring 2017)
  • Union College Service

    • Undergraduate Research Committee Division III Representative (Winter 2019 - Present)
    • Writing Board Division III Representative (Winter 2019)
  • Honors and Awards

    • Departmental Distinguished PhD Thesis Award, UMass Amherst, 2015
    • Phi Beta Kappa Membership, Delta of New Jersey, 2009
  • References

Contact:

Mail:
Union College
Bailey Hall 202
Schenectady, NY 12308
Office: Bailey Hall 206A
Phone: 518-388-6163
E-mail:
haSPAMtleyj@un REMOVETHISion.edu

Friends:

Michael Chou
Harris B. Daniels
Holley Friedlander
Alden Gassert
Keenan Kidwell
Antonio Lei
Hanson Smith
Sam Taylor
Tom Weston
Glen Wilson